Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 8, 2019, 8:26 AM CDT for Osage County, Pawnee County, Oklahoma. It took effect at May 10, 2019, 5:48 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 8, 2019, 8:26 AM CDT (13:26 UTC)
- In effect from
- May 10, 2019, 5:48 AM CDT
- Expired
- May 14, 2019, 2:31 PM CDT
- In force
- 4 days
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Ralston (RLSO2).
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07152500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 8, 6:29 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 8, 6:29 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 629 AM CDT Wed May 8 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Line of thunderstorms will be moving through western AR sites shortly after issue time with gusts exceeding 30 knots possible at KFSM. Rain and scattered storms will linger through the morning with widespread MVFR to IFR conditions. Additional storm development possible after 00z before cold front arrives in NE OK after 08z. && .PREV DISCUSSION... /Issued 254 AM CDT Wed May 8 2019/ DISCUSSION... Thunderstorm complex has reached highway 75 in northeast Oklahoma early this morning and will continue to progress east across the area this morning before exiting the region by early afternoon. The severe threat is diminishing and would not expect an organized threat of severe weather with this line after 5 am. Still can't rule out some strong wind gusts with the leading edge. Heavy rain will become a greater concern this morning with some areas possibly seeing around 2 inches of rain, mainly to the south and east of Interstate 44. This could lead to flooding of low lying areas. This morning thunderstorm complex will serve to complicate the forecast for later this afternoon and into the overnight hours as it has worked over the airmass in place across the region. However, more showers and thunderstorms are expected to develop this evening along an approaching cold front that will move through the area Tonight into Thursday morning. Will also see additional elevated showers and thunderstorms develop in advance of the frontal boundary as the low level jet strengthens Tonight. Some of these storms may have the potential to be strong to severe with large hail and strong gusty winds the main concern. The chances of showers and thunderstorms will linger behind the cold front on Thursday as a mid-level shortwave traverses the area. Temperatures will be noticeably colder behind the front with below normal temperatures expected to linger right through the weekend. The next chance of showers and a few thunderstorms will come Friday night into Saturday night as a southwesterly flow aloft becomes briefly established before a northern stream trof sweeps through the area. May see more shower and thunderstorms as we move into Tuesday with the approach of another mid-level shortwave from the Southwest United States. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 55 62 46 / 100 50 20 10 FSM 77 64 76 49 / 90 70 20 10 MLC 76 61 68 47 / 90 60 20 10 BVO 77 53 59 45 / 100 50 20 10 FYV 73 61 67 45 / 100 70 20 10 BYV 75 62 69 46 / 90 70 30 10 MKO 75 59 65 46 / 100 60 20 10 MIO 74 55 62 43 / 100 70 20 10 F10 76 57 64 46 / 100 50 20 10 HHW 76 66 74 51 / 100 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, May 8, 5:09 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Wed May 8 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Wed May 8 2019 ...SEVERE STORMS POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Mainly Southeast Oklahoma and Western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... A large complex of storms continues to move across northeastern Oklahoma this morning and will move across western Arkansas and southeast Oklahoma through mid-morning. Some of these storms may be capable of producing damaging wind gusts along the leading edge, with a threat of heavy rainfall and flash flooding as well. While additional storm development remains possible later this afternoon and evening along a cold front, the morning complex of storms will stabilize the airmass over the area for much of the day and generally reduce the overall severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY through MONDAY...No Hazards. TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A few storms may linger across mainly western Arkansas Thursday as the cold front continues to move east. Isolated thunderstorm chances will return Friday night and Saturday with the passage of a weak upper level system. Severe weather is not expected. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 8, 6:57 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
657 AM CDT Wed May 8 2019
ARZ010-019-029-OKZ068-069-072-076-081245-
Sebastian AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
Cherokee OK-Le Flore OK-
657 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN
SEBASTIAN...SOUTHERN WASHINGTON...SEQUOYAH...ADAIR...NORTHEASTERN LE
FLORE AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 745 AM CDT...
At 657 AM CDT, strong thunderstorms were located along a line
extending from 3 miles west of Westville to 3 miles northeast of
Tamaha. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Stilwell...
Cedarville... Mountainburg...
Natural Dam... Prairie Grove...
Pocola... Muldrow...
Roland... West Fork...
Lincoln... Arkoma...
Westville... Vian...
Greenland... Bonanza...
Winslow... Gans...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 9.
Interstate 40 in Oklahoma between mile markers 288 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 24 and 56.
LAT...LON 3521 9442 3535 9483 3537 9484 3536 9486
3537 9490 3539 9489 3540 9490 3539 9493
3541 9495 3541 9501 3543 9502 3546 9503
3546 9508 3550 9512 3605 9474 3596 9398
TIME...MOT...LOC 1157Z 288DEG 28KT 3600 9462 3544 9495
LacySpecial weather statement, May 8, 7:00 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 AM CDT Wed May 8 2019
ARZ029-OKZ049-070-072-074>076-081245-
Sebastian AR-Haskell OK-Muskogee OK-Latimer OK-Sequoyah OK-
Pushmataha OK-Le Flore OK-
700 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
HASKELL...NORTHEASTERN PUSHMATAHA...SOUTHERN SEQUOYAH...LATIMER...LE
FLORE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 745 AM CDT...
At 659 AM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Porum to 6 miles west of Red Oak to 4
miles south of Yanush. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms. The
Oklahoma Mesonet station near Wiburton recently reported a 50 mph
wind gust with this line of storms.
Locations in or near the path include...
Fort Smith... Poteau...
Wilburton... Stigler...
Clayton... Pocola...
Muldrow... Heavener...
Roland... Spiro...
Arkoma... Panama...
Talihina... Wister...
Hackett... Howe...
Bonanza... Keota...
Red Oak... Mccurtain...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 313 and 324.
Interstate 540 near mile marker 14.
LAT...LON 3457 9545 3493 9527 3541 9524 3542 9443
3540 9443 3542 9442 3542 9440 3503 9441
3455 9463
TIME...MOT...LOC 1159Z 261DEG 41KT 3535 9517 3494 9520 3465 9534
LacySpecial weather statement, May 8, 7:28 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 AM CDT Wed May 8 2019
ARZ010-011-019-020-029-OKZ069-072-081315-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
Adair OK-Sequoyah OK-
728 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...CRAWFORD...NORTHERN SEBASTIAN...SOUTHERN WASHINGTON...
EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 815 AM CDT...
At 728 AM CDT, strong thunderstorms were located along a line
extending from near Strickler to 3 miles southwest of Muldrow.
Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Ozark... Charleston...
Cedarville... Mountainburg...
Natural Dam... Alma...
Barling... Prairie Grove...
Muldrow... Roland...
West Fork... Lavaca...
Lincoln... Mulberry...
Dyer... Winslow...
Branch... Gans...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 36.
Interstate 40 in Oklahoma between mile markers 310 and 328.
Interstate 540 between mile markers 1 and 12.
Interstate 49 between mile markers 22 and 55.
LAT...LON 3577 9367 3577 9370 3572 9370 3526 9395
3532 9443 3538 9443 3537 9449 3532 9449
3536 9480 3599 9440 3592 9359
TIME...MOT...LOC 1228Z 275DEG 31KT 3584 9434 3537 9464
LacySpecial weather statement, May 8, 7:30 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
730 AM CDT Wed May 8 2019
ARZ020-029-OKZ072-074>076-081315-
Sebastian AR-Franklin AR-Haskell OK-Latimer OK-Sequoyah OK-
Le Flore OK-
730 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SEBASTIAN...SOUTHEASTERN HASKELL...SOUTHEASTERN SEQUOYAH...EASTERN
LATIMER AND LE FLORE COUNTIES UNTIL 815 AM CDT...
At 730 AM CDT, strong thunderstorms were located along a line
extending from 6 miles north of Bokoshe to near Talihina. Movement
was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Poteau...
Charleston... Greenwood...
Barling... Pocola...
Muldrow... Heavener...
Spiro... Arkoma...
Panama... Mansfield...
Talihina... Wister...
Hackett... Howe...
Hartford... Huntington...
Bonanza... Bokoshe...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 315 and 316.
Interstate 540 between mile markers 10 and 14.
LAT...LON 3523 9395 3523 9403 3514 9403 3514 9414
3510 9414 3506 9425 3506 9423 3497 9424
3495 9434 3496 9437 3493 9445 3461 9446
3464 9494 3468 9494 3468 9512 3542 9477
3526 9393
TIME...MOT...LOC 1230Z 261DEG 34KT 3528 9477 3476 9503
LacySpecial weather statement, May 8, 7:55 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
755 AM CDT Wed May 8 2019
ARZ002-010-011-019-020-029-081400-
Sebastian AR-Carroll AR-Madison AR-Washington AR-Franklin AR-
Crawford AR-
755 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...FRANKLIN...CENTRAL
CRAWFORD...SOUTHEASTERN CARROLL...NORTHERN SEBASTIAN AND EASTERN
WASHINGTON COUNTIES UNTIL 900 AM CDT...
At 755 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Springdale to 4 miles east of
Brentwood to 4 miles north of Barling. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Fayetteville...
Springdale... Van Buren...
Ozark... Charleston...
Huntsville... Mountainburg...
Alma... Barling...
Elkins... Lavaca...
Mulberry... Dyer...
Altus... Branch...
Denning... Chester...
St. Paul... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 7 and 42.
Interstate 540 mile marker 2 and near mile marker 9.
Interstate 49 between mile markers 22 and 35.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3588 9352 3576 9352 3577 9370 3538 9371
3537 9375 3542 9380 3531 9381 3532 9392
3528 9392 3532 9439 3584 9409 3621 9410
3621 9402 3624 9401 3624 9330 3612 9330
TIME...MOT...LOC 1255Z 270DEG 31KT 3618 9405 3584 9403 3539 9430
LacySpecial weather statement, May 8, 7:58 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
758 AM CDT Wed May 8 2019
ARZ020-029-OKZ076-081345-
Sebastian AR-Franklin AR-Le Flore OK-
758 AM CDT Wed May 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...SEBASTIAN
AND EASTERN LE FLORE COUNTIES UNTIL 845 AM CDT...
At 757 AM CDT, strong thunderstorms were located along a line
extending from near Arkoma to 3 miles southeast of Cameron to 6 miles
north of Muse. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Poteau...
Charleston... Greenwood...
Barling... Pocola...
Heavener... Arkoma...
Mansfield... Hackett...
Howe... Hartford...
Huntington... Bonanza...
Midland... Cameron...
Heavener Runestone State Park... Excelsior...
Bloomer... Washburn...
This includes Interstate 540 between mile markers 12 and 14.
LAT...LON 3523 9403 3514 9403 3514 9414 3510 9414
3506 9425 3506 9423 3497 9424 3495 9434
3496 9437 3493 9445 3469 9445 3469 9485
3509 9456 3531 9452 3531 9448 3534 9449
3528 9392 3523 9392
TIME...MOT...LOC 1257Z 256DEG 39KT 3533 9443 3511 9448 3477 9475
LacyThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:09 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| May 7, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| May 8, 12:11 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 8, 12:30 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 60 min |
| May 8, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| May 8, 1:11 AM CDT | Special Weather Statement | TSA | Creek | 64 min |
| May 8, 1:51 AM CDT | Special Weather Statement | TSA | Tulsa, Washington | 54 min |
| May 8, 2:15 AM CDT | Special Weather Statement | TSA | Tulsa | 60 min |
| May 8, 2:28 AM CDT | Special Weather Statement | TSA | Nowata, Rogers | 62 min |
| May 8, 3:05 AM CDT | Special Weather Statement | TSA | Wagoner | 55 min |
| May 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 3:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| May 8, 4:02 AM CDT | Special Weather Statement | TSA | Cherokee, Muskogee | 58 min |
| May 8, 4:04 AM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 41 min |
| May 8, 5:36 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| May 8, 6:17 AM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 3 hr |
| May 8, 6:24 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg | 51 min |
| May 8, 6:57 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 48 min |
| May 8, 7:00 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore | 45 min |
| May 8, 7:15 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| May 8, 7:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| May 8, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| May 8, 7:51 AM CDT | Areal Flood Advisory | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 3 hr |
| May 8, 7:58 AM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| May 8, 8:10 AM CDT | River Flood Warning | TSA | Okmulgee | 7 days |
| May 8, 9:17 AM CDT | River Flood Warning | TSA | Creek | 26 hr |
| May 8, 2:31 PM CDT | River Flood Warning | TSA | Muskogee | 36 days |
| May 8, 7:28 AM CDT | Special Weather Statement | TSA | Crawford, Franklin | 47 min |
| May 8, 7:55 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Madison | 65 min |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.